MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa) and popliteal artery.The catheter was successfully tracked into the lesion with all 300 pulses delivered without difficulty.Upon removal, the physician noted a piece of arterial intima attached to the catheter, although there was no evidence of vessel rupture, and the rest of the procedure was completed without complications.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The device referenced in this report was received at shockwave medical, inc.Evaluation of the subject device revealed kinks on the device outer shaft proximal to the distal tip, with no other damage observed.All emitters showed signs of wear, confirming device usage.The device was successfully passed through a 6f introducer without incident.In conclusion, the returned device showed no evidence of physical damage that could have contributed to the reported event.The cause of the reported vascular dissection and subsequent arterial intima attached to the catheter could not be definitively determined based on the information available.There was no ivl malfunction reported.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara 85054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 85054
MDR Report Key22792826
Report Number3015053838-2025-00098
Device Sequence Number8789529
Product Code PPN
UDI-Device Identifier00195451000249
UDI-Public(01)00195451000249(17)270228(10)04A250609A
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number04A250609A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient SexUnknown